My Gp gave me Pregabalin for neurological pain from the mets in my spine. I can only tolerate 1 x 50mg capsule daily, which I take at night. They zonk me out completely and as I live alone, I need to function in the daytime. There are lots of dosages for this particular drug, so I'd recommend starting on a low dose and see how you go. xx
I started pregablin in December. The only side effect has been constipation, which I find very difficult. On the plus side my pain is managed, I sleep well and I don't feel as anxious as I used to.
Thank you to you all for responding. Yes I think I will try to see if it helps. I always get anxious with new meds and imagine all sorts especially when I’m on Longtec and apparently the Pregabalin can cause the sleepiness from those to be worse. They’ve given me a small dose- 50mg twice a day. I’m going to start with 1 every night for a few days and then up to two depending on how things are going. Then I have an appointment next week so can tell them how I’m getting on. Thanks again!
I was prescribed Pregabalin for neuropathic pain caused by chemo (primary b-c) and then radiotherapy when, after about 2 months, the microwave effect set in. I was started on Gabapentin but it caused dry mouth and I had enough mouth problems lingering.
Pregabalin has not been as effective as Gabapentin in terms of pain BUT it has a remarkable effect on anxiety, for which reason I’m reluctant to come off it. I’ve suffered for GAD and panic disorder all my adult life so Pregabalin has been a boon. So it may be of double benefit to you.
I would agree though that by far the best of the pain-relievers was amitryptiline. Ask about this but it will depend on your state of health - it’s on my Allergy list now as it caused a mild change in heart rhythm.
If you’re worried about side effects, take control of your own dosage by saying you will start with, say 50mg a day (300 is the minimum dosage) and taper it up. Your prescriber should respect this, while warning you it won’t help the pain as that dosage so you’re wasting valuable time. You’re NOT. Building up confidence in a medication is essential if there’s any anxiety. I have 100mg and 50 mg capsules prescribed so I can adjust the dosage according what I now think I need because none of these drugs should be stopped abruptly.
Remember pharmaceutical firms are obliged to list every single side effect that they have data for so they do look terrifying, but the odds are low of your being unlucky enough to get even a few of them. I get a side effect just walking past the pharmacist’ s and I’ve tolerated pregabalin well, although I’ve recently checked the leaflet and noted that it can cause squinting which has troubled me for a while - I wrote it down to fatigue. Anxiety or squint? No brainer.
Best of luck, Jan x
Hi, I took pregabalin for about four months for what my GP insisted was sciatica but turned out to be spinal mets. I had severe pain in my back and thigh. I found it a very effective pain killer but it did make me sleepy and also I had nightmares a couple of times, especially after I had just fallen asleep. All these drugs have very scary sounding side effects on paper but I think it is worth a try to see if it helps the pain. Amitriptyline is also good for nerve pain, I believe. I hope you get some relief soon. All the best, Jane x
I just wondered if anyone had any experience of taking Pregabalin? I’ve had new hip/side pain when scans show stable ( I have cancer in spine and pelvis) and they think it’s referred pain from my spine- that a few nerves are being squeezed so they have prescribed Pregabalin but the side effects are pretty scary and I’m scared to start them.